Missouri, 2006

Hail in Missouri, January 12, 2006

January 12, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 12, 5:30 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Jan 12, 5:30 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CST THU JAN 12 2006

.DISCUSSION...

PREVIOUS DISCUSSION

MAIN CONCERNS ARE RAIN/THUNDERSTORM CHANCES TONIGHT...THEN THE
ROLLER COASTER RIDE OF TEMPERATURES ONCE AGAIN FRIDAY INTO THE
WEEKEND.

GETTING MORE CONCERNED ABOUT CONVECTIVE CHANCES TONIGHT. MOISTURE
RETURN OVER EASTERN OK AND ARKANSAS SHOULD BRING 50 DEGREE DEWPOINTS
INTO THE SOUTHERN MO TONIGHT. THIS COUPLED WITH YET ANOTHER STRONG
STORM SYSTEM MOVING THOROUGH THE CENTRAL PLAINS WILL SET THE STAGE
FOR A BRIEF SHOT OF WEATHER THAT WILL OCCUR IN TWO MODES...1)
CONVECTIVE WEATHER TONIGHT TRANSITIONING TO 2) A COLD/LOW
STRATUS/LIGHT RAIN-DRIZZLE-MIXED PRECIPITATION PERIOD LATE TONIGHT
AND FRIDAY.

FOR TONIGHT...VIGOROUS DIGGING SHORTWAVE OVER THE WESTERN KS WILL
CONTINUE TO MOVE EAST WITH A SURFACE LOW AND COLD FRONT ALREADY OVER
NORTHWEST MISSOURI INTO EASTERN KS. 50 DEGREE DEWPOINTS HAVE SURGED
NORTH AHEAD OF THE FRONT INTO EAST CENTRAL OK AND MOST OF AR. NAM
PROGS LOOK PRETTY GOOD WHEN COMPARED TO PRESENT OBSERVED
TRENDS...WHICH MOVE THE LOW LEVEL MOISTURE NORTHWARD INTO SOUTHERN
MISSOURI THIS EVENING AHEAD OF THE SURGING COLD FRONT. MODEL 0-1KM
CAPE OF 300-500 J/KG (OVERALL SOUNDING CAPES OF 700-800 J/KG) ARE
PROGGED AHEAD OF THE FRONT THIS EVENING...WITH THE BEST INSTABILITY
OVER SOUTH CENTRAL MO. STRONG MIDLEVEL WINDS ARE SUPPORTIVE OF
STRONG UPDRAFTS...ENOUGH FOR SEVERE HAIL THIS EVENING. INSTABILITY
MAY WEAKEN AFTER MIDNIGHT AHEAD OF THE FRONT AS IT EXITS THE
REGION...SO REALLY JUST LOOKING AT A BRIEF WINDOW OF OPPORTUNITY FOR
SEVERE STORMS. HAZARDOUS WEATHER OUTLOOK WORDING HAS BEEN BEEFED UP
TO ACCOUNT FOR THIS.

COLD RAIN/DRIZZLE IS STILL EXPECTED TO WRAP UP BEHIND THE NEARLY
CLOSED UPPER SYSTEM LATE TONIGHT AND FRIDAY. THERMAL PROFILES NOT
TOO FAR OFF FROM SUPPORTING SNOW...BUT BELIEVE BOUNDARY LAYER MAY BE
JUST A LITTLE TOO WARM TO SUPPORT ANYTHING MORE THAN WET SNOW FLAKES
AT BEST. ALREADY HAS A SNOW-RAIN MIX GOING IN THE FORECAST...AND
HAVE ONLY BUMPED UP THE PRECIP CHANCES FOR FRIDAY MORNING. WOULDNT
BE SHOCKED TO SEE A BRIEF TRANSITION TO ALL SNOW AT SOME POINT...BUT
WARM BOUNDARY LAYER AND GROUND TEMPERATURES SHOULD PUT THE KIBOSH ON
ANY SIGNIFICANT ACCUMULATION.

IN WHAT SEEM LIKE AN ENDLESS CYCLE THIS WINTER...THE HIGH AMPLITUDE
BUT PROGRESSIVE PATTERN WILL PRODUCE ANOTHER QUICK WARM UP THIS
WEEKEND. WENT CLOSE TO MOS GUIDANCE SATURDAY AND A LITTLE ABOVE
SUNDAY WITH SOUTHWEST WINDS. THERE WILL BE ANOTHER CHANCE FOR
RAIN...AND SOME THUNDERSTORMS AGAIN MONDAY WITH ANOTHER IMPRESSIVE
SYSTEM. DSA

&&

.AVIATION...

FOR THE 00 UTC TAFS...COLD FRONT IN EXTREME SOUTHEAST KANSAS AT THIS
TIME WITH 50 DEGREE DEWPOINTS JUST MOVING ACROSS THE BORDER. STILL A
CHANCE TO SEE LOWERED CEILINGS AND PRECIPITATION DEVELOP OUT AHEAD
OF THE FRONT AS IT PUSHES THROUGH THE AREA.  ONCE FRONT
PASSES...THERE IS ALSO A POSSIBILITY OF POST FRONTAL RAIN AND MVFR
CONDITIONS THROUGH THE MORNING HOURS.  CONDITIONS ARE EXPECTED TO
IMPROVE BY 21Z FRIDAY.

GAEDE

&&

.FIRE WEATHER...

INCREASED CLOUD COVER AND MOISTURE RETURN ARE CONTINUING TO IMPROVE
FIRE WEATHER CONDITIONS.  RED FLAG WARNING WILL BE ALLOWED TO EXPIRE
AT 6PM.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jan 12, 2:34 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CST THU JAN 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
234 PM CST THU JAN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND OVERNIGHT.
ENOUGH MOISTURE AND INSTABILITY WILL BE DRAWN NORTHWARD TO ALLOW
SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF THE FRONT
FROM 8 PM THROUGH 2 AM...MAINLY IN COUNTIES ALONG AND SOUTHEAST OF
PINEVILLE TO ELDON LINE. MODEST TO MODERATE AMOUNTS OF
INSTABILITY...BUT VERY FAVORABLE WIND PROFILES WITH HEIGHT...WILL
SUPPORT ISOLATED SEVERE STORMS WITH LARGE HAIL...WITH ONE INCH HAIL
OR LARGER POSSIBLE. SOME ISOLATED STORMS NEAR THE ARKANSAS STATE
LINE IN SOUTH CENTRAL MISSOURI MAY ALSO PRODUCE WIND GUSTS OF 40 TO
50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HEIGHTENED WILDFIRE DANGER WILL OCCUR SUNDAY AS GUSTY SOUTH TO
SOUTHWEST WINDS...UNSEASONABLY WARM TEMPERATURES...AND LOW HUMIDITY
DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Jan 12, 8:06 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 PM CST THU JAN 12 2006

MOZ090-130245-
GREENE-
806 PM CST THU JAN 12 2006

...SIGNIFICANT WEATHER ALERT FOR GREENE COUNTY UNTIL 845 PM CST...

AT 802 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF REPUBLIC...OR 15 MILES WEST
OF SPRINGFIELD...AND MOVING NORTHEAST AT 50 MPH.

THIS STORM WILL BE...
  NEAR WILLARD BY 815 PM CST.
  NEAR FAIR GROVE BY 830 PM CST.

PEOPLE IN GREENE COUNTY...INCLUDING THE CITIES OF WILLARD AND FAIR
GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

GAEDE
Local storm report, Jan 12, 8:09 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CST THU JAN 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             BOIS D ARC              37.25N 93.52W
1/12/2006  0.88 INCH        GREENE             MO   LAW ENFORCEMENT

            DIME AND NICKEL SIZED HAIL REPORTED ALONG WITH WIND
            GUSTS AROUND 40 MPH

SAW
Local storm report, Jan 12, 8:09 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATE FORMAT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CST THU JAN 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             BOIS D ARC              37.25N 93.52W
01/12/2006  0.88 INCH        GREENE             MO   LAW ENFORCEMENT

            DIME AND NICKEL SIZED HAIL REPORTED ALONG WITH WIND
            GUSTS AROUND 40 MPH

SAW

The radar

The Springfield radar (KSGF), 71 km away, was scanning. The volume nearest the first event began at 02:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stone

When
January 12, 8:55 PM CST
Where
Stone County, Kimberling City
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.600, -93.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5487518.